Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


26 and feel 56
Jul 5, 2004

Hello Robert!

First of all let me say thank you for being here to answer our questions.

Here is my situtation. I am 26, been positive a little over 2 years, viral load is no where near being 50K or even 10K for that matter, and my CD4 count this past May was 1326, but I do have one problem.

Over the past couple of months my body has changed in appearance. I went from being mister buff and beefy with the nice arms, chest, thighs, stomach, and butt! To the shape of some who does not work out and possibly in their 50's. My arms, chest, thighs and but have lost their bulk and all the fat seems to be around my stomach now. On top all that, it seems like everytime i eat i immediately go to sleep. I dont have the energy to workout like I used to and tire easily.

Is it safe to say I am experiencing a decreased level of testoterone? I have heard about Androgel and Deca but am unclear about them. Right now I go to hospital clinic and the staff doesnt seem to be to bright unfortunately. I know my life can be better than it is if I find the right solution to this problem.

Being 26 and feeling like I am 56 just will not do for me! Any insight you can give me would be much appreciated!

Thank You Again

Response from Dr. Frascino

Hello,

No doubt if you "don't have the energy to workout like you used to," Mr. Buff can become Mr. Fluff rather quickly. Is this the result of hypogonadism (low testosterone)? Maybe, but the only way to be sure is to have your blood testosterone level checked. Even the folks at the clinic who may be "a few fries short of a happy meal" should be able to run that test for you. If possible, get a "free testosterone level," as opposed to a "total testosterone level." If you wind up having a low level, then testosterone supplementation could be helpful in restoring your Adonis physique.

As for feeling fatigued, certainly hypogonadism may also be playing a role here; however, other common causes of fatigue, like anemia, drug side effects, depression/anxiety, etc., should also be considered.

Good luck. And keep me posted if you are continuing to have problems.

Dr. Bob


Previous
Just saying thank you
Next
What about Provigil (energy booster)-is it addictive?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement